MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0410
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).It is anticipated that the device will be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during a procedure, the orbit galaxy coil (640cf0410/ 175410090) stretched.The physician removed the coil safely and used another same size coil, and the procedure was successfully completed.There were no potential adverse events.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
The device was returned for analysis on 1/5/2017.Conclusion: as reported by a healthcare professional, during a procedure, the orbit galaxy coil (640cf0410/ 175410090) stretched.The physician removed the coil safely and used another same size coil, and the procedure was successfully completed.There were no potential adverse events.Three attempts were made to obtain additional information; however, no additional information was provided.A non-sterile og tdl cmplx fill coil 4x10 was received coiled inside of a plastic bag.The hypotube was inspected and it was found kinked at 28.5, 40.5 and 41.5 cm from the proximal end of hub.The introducer was received zipping and it was found without damage.The support coil, gripper and embolic coil were received inside introducer.The support coil was inspected and it was found without any damage.The gripper and embolic coil were inspected under vision system, and the gripper was found without damages while the embolic coil was found stretched and kinked.The suture of the embolic coil was found broken.The review of lot 17541009 one rejected unit for coil stretched that may be related to the reported complaint; however, the dhr review confirmed that the rejected units were properly segregated and discarded.Inspection is in place that prevents these kinds of damages leaving from the facility.There were no other issues noted that were considered potentially related to the reported complaint.The coil stretch was confirmed.The condition found on the embolic coil was apparently caused by applying excessive force on the device, but it could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process and procedural factors appear to have contributed to this failure.Additionally inspections are in place that prevents this kind of failure from leaving the manufacturing facility.Handling and procedural factors could be contributed to this condition.Therefore no corrective action will be taken at this time.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6215864
Report Number3008264254-2016-00097
Device Sequence Number11030362
Product Code HCG
UDI-Device Identifier10886704030263
UDI-Public(01)10886704030263(17)180630(10)17541009
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number640CF0410
Device Lot Number17541009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date01/25/2017
Patient Sequence Number1